Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Jan 6, 2007, 11:25 AM AKST. It took effect at Jan 7, 2007, 12:00 AM AKST. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 11:25 AM AKST (20:25 UTC)
- In effect from
- Jan 7, 2007, 12:00 AM AKST
- Expired
- Jan 7, 2007, 1:06 AM AKST
- In force
- 66 min
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 070125 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 425 PM AST SAT JAN 6 2007 AKZ155-071330- /X.NEW.PAFC.WC.Y.0002.070107T0900Z-070107T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 425 PM AST SAT JAN 6 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST SUNDAY. NORTHWEST WINDS INCREASING TO 10 TO 20 MPH AFTER MIDNIGHT COMBINED WITH COLD TEMPERATURES WILL CREATE WIND CHILLS OF 30 TO 45 BELOW...COLDEST ALONG THE COAST. WINDS SHOULD SUBSIDE BY NOON ON SUNDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-071330- /X.NEW.PAFC.WC.Y.0002.070107T0900Z-070107T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 425 PM AST SAT JAN 6 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST SUNDAY. NORTHWEST WINDS OF 10 TO 20 MPH...STRONGEST AROUND ILIAMNA...ALONG WITH VERY COLD TEMPERATURES WILL LEAD TO WIND CHILLS OF 35 TO 50 BELOW ZERO...COLDEST AROUND ILAIMNA OVERNIGHT TONIGHT AND THROUGH SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ191-071330- /X.NEW.PAFC.BZ.A.0001.070108T0300Z-070108T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 425 PM AST SAT JAN 6 2007 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT. A POWERFUL STORM IN THE NORTH PACIFIC AND ASSOCIATED WEATHER FRONT WILL MOVE INTO THE WESTERN ALEUTIANS SUNDAY NIGHT. THE WEATHER FRONT MAY BRING SNOW ALONG WITH VERY STRONG WINDS OF 50 TO 65 MPH...CREATING THE POTENTIAL FOR WHITE OUT CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
1 follow-up statement
000 WWAK42 PAFC 071006 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 106 AM AST SUN JAN 7 2007 AKZ155-161-071115- /X.CAN.PAFC.WC.Y.0002.000000T0000Z-070107T2100Z/ KUSKOKWIM DELTA-BRISTOL BAY- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND... KING SALMON...DILLINGHAM...NAKNEK...PILOT POINT 106 AM AST SUN JAN 7 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND CHILL ADVISORY. $$ AKZ191-080200- /X.CON.PAFC.BZ.A.0001.070108T0300Z-070108T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 106 AM AST SUN JAN 7 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. A POWERFUL STORM IN THE NORTH PACIFIC AND ASSOCIATED WEATHER FRONT WILL MOVE INTO THE WESTERN ALEUTIANS SUNDAY NIGHT. THE WEATHER FRONT MAY BRING SNOW ALONG WITH VERY STRONG WINDS OF 50 TO 65 MPH...CREATING THE POTENTIAL FOR WHITE OUT CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:15 PM AKST, 12 hours 10 minutes earlier.
Area forecast discussion, Jan 5, 11:15 PM AKST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
415 AM AST SAT JAN 6 2007
.DISCUSSION...
..SUMMARY..
A VAST UPPER LEVEL CUTOFF LOW CIRCULATING OVER THE Y-K DELTA AND
STRETCHING FROM THE PRIBILOFS TO THE ALASKA RANGE IS SLOWLY BEGINNING
TO MOVE SOUTHEAST. UNDER AND BEHIND THIS LOW THERE IS SIGNIFICANT
COLD AIR THAT HAS DROPPED TEMPS IN THE KUSKOKWIM VALLEY NEAR -50 THIS
MORNING. LIGHT SNOW CONTINUES TO DEVELOP OVER COOK INLET AND MOVE
INTO THE WESTERN KENAI AND ANCHORAGE BOWL AS WELL AS THE SOUTHERN
SUSITNA VALLEY. THE RATIO WAS MEASURED AT 75 TO 1 SNOW TO LIQUID
EQUIVALENT AT THE WFO. THE CAA IS PROVIDING ADDED LIFT TO THE
SHORTWAVE THAT IS MOVING OVER THE NORTHERN INLET. WATER VAPOR IMAGERY
SHOWS MOISTURE MOVING INTO SOUTHCENTRAL FROM THE CUTOFF LOW. INLET
MOISTURE IS ENHANCING THIS. BY SUN EVENING THE UPPER LEVEL LOW SHOULD
BE NEAR PRINCE WILLIAM SOUND WITH A SFC LOW TO THE EAST AND WILL
LEAVE THE AREA ON MON.
..SOUTHCENTRAL..
LIGHT SNOW WILL CONTINUE ACROSS THE ANCHORAGE BOWL..WESTERN
KENAI..AND MAT-SU VALLEYS TODAY AND MOVE EAST THROUGH THE DAY
TOMORROW. VERY COLD TEMPS ARE EXPECTED ACROSS THE REGION THROUGH
TUESDAY. MORNING LOWS IN ANCHORAGE AND SURROUNDING AREAS MAY DROP
INTO THE NEGATIVE 30S WHILE THE COPPER RIVER VALLEY WILL FALL EVEN
LOWER.
..SOUTHWEST MAINLAND..
SNOW SHOWERS AND LOW CLOUDS WILL FILTER ACROSS THE AREA AS THE
CUT-OFF LOW MOVES SOUTHEAST. VERY COLD TEMPS WILL REMAIN AS A HIGH
BUILDS IN. A CHANGE IS IN STORE TUE NIGHT AND WED AS A FRONTAL SYSTEM
BEGINS TO PUSH THE RIDGE OUT AND BRING SOUTHERLY FLOW AND PRECIP.
..ALEUTIANS..
WEAK LOWS MOVING SOUTH OF THE CENTRAL ALEUTIANS AND EVENTUALLY TOWARD
THE AK PENN TODAY AND TOMORROW WILL BRING LOCALIZED GALE FORCE WINDS
AND SNOW. OTHERWISE THE NEXT BIG SYSTEM WILL MOVE INTO THE WESTERN
ALEUTIANS SUN NIGHT. MODELS ARE STILL A LITTLE UNCERTAIN ON THE EXACT
TIMING OF THE NEXT SYSTEM SO THAT COULD CHANGE 12 HRS EITHER WAY.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 130 132 170 185
HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 141 150
165 179 185
RNW JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:30 PM AKST | Gale Warning | AFC | 7 hr | |
| Jan 5, 7:30 PM AKST | Gale Warning | AFC | 4 hr | |
| Jan 5, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Jan 5, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 5, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 5, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Jan 5, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Jan 6, 11:00 AM AKST | Brisk Wind Advisory | AFC | 24 hr | |
| Jan 6, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 6, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 6, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 6, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 6, 11:00 AM AKST | Storm Warning | AFC | 48 hr | |
| Jan 6, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Jan 6, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 19 hr | |
| Jan 6, 1:40 PM AKST | Heavy Freezing Spray Warning | AFC | 9 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.